LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Anxiety/depersonalization on Doryx--side effect or herx?

 - UBBFriend: Email this page to someone!    
Author Topic: Anxiety/depersonalization on Doryx--side effect or herx?
aMomWithHope
LymeNet Contributor
Member # 19255

Icon 1 posted      Profile for aMomWithHope     Send New Private Message       Edit/Delete Post   Reply With Quote 
DD hasn't had much anxiety in a very long time--really not since the very beginnings of treatment, over 2 years ago.

She just started Doryx about 2 weeks ago (after having been on mino for a long time) and has been experiencing anxiety again.

However, her anxiety doesn't quite sound like true anxiety, and she is having a hard time describing what she is feeling.

She says she has started to get weird thoughts that she can't "let go of"--she says she knows these thoughts don't relate to her per se but the thoughts don't go away, so she doesn't feel like herself--

I'm not quite sure what that means--obsessive thoughts?--or depersonalization? I don't really know what depersonalization is, though I guess her saying she doesn't feel like herself would possibly be that? Can someone describe what depersonalization feels like? Does it come on with anxiety?

I'm thinking it is a herx, based on the amount of time she has been on it--however, I've also read that doxy can cause a lot of anxiety so I'm not sure if this is a side effect.

She said she doesn't feel like she is anxious, i.e., restless or whatever else might be a normal anxiety--but rather these senseless worries that won't go away cause her anxiety.

She also has had some really "crazy" dreams since starting up the Doryx.

So, what do you think---side effects or herx?

She's never truly herxed on anything ever over the last 2 years of treatment (has just gotten better), so this too makes it hard to tell if this is what it is--

Has anyone experienced this type of "anxiety" especially with doxy and was it a side effect or a herx in your experience?

She really hates this feeling and wants it gone--it is very unsettling for her.

Any thoughts on how to get rid of it quicker? Would increasing detox help this type of herx? Say lemon water, etc.? Burbur? Parsley? Camomile tea? etc.

Thanks for any help--appreciated!

Posts: 648 | From northeast | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
bcb1200
Frequent Contributor (1K+ posts)
Member # 25745

Icon 1 posted      Profile for bcb1200     Send New Private Message       Edit/Delete Post   Reply With Quote 
To me, these are always a herx. But I"m not a doctor so do your own research.

Depersonalization is when you feel "detached". It is as if you are living in a dream world and that nothing is real. When I had it, it seemed like I was looking at the world through a camera lens...or that I was miniature version of myself, sitting inside of my head and looking out at the world through my eyes. Weird and not fun.

Anxiety can be Bart or Lyme. This could be a flare.

--------------------
Bite date ?
2/10 symptoms began
5/10 dx'd, after 3 months numerous test and doctors

IgM Igenex +/CDC +
+ 23/25, 30, 31, 34, 41, 83/93

Currently on:

Currently at around 80% +/- most days.

Posts: 3099 | From Massachusetts | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
aMomWithHope
LymeNet Contributor
Member # 19255

Icon 1 posted      Profile for aMomWithHope     Send New Private Message       Edit/Delete Post   Reply With Quote 
Oh, Bcb, that sounds awful! I will ask her if this is what she is experiencing.

How did it resolve? How did you deal with it when experiencing it?

Posts: 648 | From northeast | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
SScott
Member
Member # 30415

Icon 1 posted      Profile for SScott     Send New Private Message       Edit/Delete Post   Reply With Quote 
I agree in that it sounds like possible Bart, but we all experience things differently. My anxiety and depersonalization was from Bart. It was like a was not participating in life and really didn't care if I was. I had problems carrying on the simplest of conversations. I got lost driving home from work.

It was all very scary. My LLMD perscribed abx to specifically target Bart. To go along with Doxy, I took Azith and Rifamprin. the thing about Bart is you begin to improve very quickly once treatment begins (2 weeks). You continue for several months, but you know if it is Bart as you get better.

Babs is another story, takes longer to feel better. My vivid dreams came with Babs, which kicked in one month after I knocked Bart down...lovely.

Posts: 32 | From Atlanta | Registered: Feb 2011  |  IP: Logged | Report this post to a Moderator
Jane2904
Frequent Contributor (1K+ posts)
Member # 15917

Icon 1 posted      Profile for Jane2904     Send New Private Message       Edit/Delete Post   Reply With Quote 
It does sound like a herx to me.


Up for more experiences.

Posts: 1357 | From Massachusetts | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
aMomWithHope
LymeNet Contributor
Member # 19255

Icon 1 posted      Profile for aMomWithHope     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm going to proceed as if this is a herx. I asked her whether or not she feels outside herself, looking in, etc. to see if she was experiencing what you've all described as depersonalization, and I don't think that is what she is going through--thankfully, because that sounds horrid, and I'm so sorry for those of you who are experiencing that.

The more I can get her to describe the feeling, it does sound like obsessive thoughts of worry--nothing dangerous or threatening--but thoughts she knows she doesn't believe or agree with that just won't quit no matter how much she tries logic.

I'm going to up her detox with the episodes and see if that helps. Suggestions that have worked with this particular problem (anxiety) would be appreciated!

She had been off Lyme-specific meds for 2 months without any relapse, so I'm thinking that the ketes were able to come out of the cyst forms and are now not happy with the Dorxy--so most likely a herx. She is also on Tindamax, so that will be a good combo.

She does have Bart and has been treating for 2+ years--and yes, Rifampin is her wonder drug--, and we are thinking of taking her off in hopes that she is done with it--so we'll see how she does on the doxy and take it from there.

I would also imagine that if it was a side effect of the doxy/Doryx (versus herx) the symptom would be more constant versus random, which is what she has.

Thanks again for your thoughts--hopefully this will pass, and she finally gets rid of her last remaining symptoms.

Posts: 648 | From northeast | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.